[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1994

Fluoxetine-Induced Hypersensitivity

Author Affiliations

Section of Dermatology Department of Medicine The University of Chicago 5841 S Maryland Ave, MC 5067 Chicago, IL 60637

Arch Dermatol. 1994;130(6):803-804. doi:10.1001/archderm.1994.01690060141027
Abstract

We report what we believe to be the first case of hypersensitivity to fluoxetine (Prozac) associated with a rash, eosinophilia, and arthralgias. Our patient responded to cessation of the medication and administration of steroids. On rechallenge, she developed dermatitis but not eosinophilia. The mechanism of the hypersensitivity is unknown.

Fluoxetine is a commonly prescribed antidepressant. According to the manufacturer, approximately 4% of patients taking the medication will develop a rash (personal communication, Eli Lilly Inc, Indianapolis, Ind). To our knowledge, this case represents the first reported instance of a fluoxetine-induced dermatitis associated with eosinophilia and arthralgias.

Report of a Case.  A 44-year-old white woman with an 8-week history of a pruritic eruption presented to the dermatology clinic. She denied arthralgias, photosensitivity, diarrhea, headaches, oral ulcers, or Raynaud's symptoms. She had cats in her home. She denied eating uncooked fish, undercooked meats, or foreign travel.Her medications included imipramine, which she

First Page Preview View Large
First page PDF preview
First page PDF preview
×